Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 5, NWS Omaha, NE

March 28, 201523 counties in Nebraska; 4 counties in Iowa

NWS Omaha, NE issued this wind advisory at Mar 28, 2015, 3:39 PM CDT for 23 counties in Nebraska; 4 counties in Iowa. It took effect at Mar 29, 2015, 8:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2015, 3:39 PM CDT (20:39 UTC)
In effect from
Mar 29, 2015, 8:00 AM CDT
Expired
Mar 29, 2015, 3:04 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE
All 27 counties

Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 51 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS73 KOAX 282039
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
339 PM CDT SAT MAR 28 2015

...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA ON
SUNDAY...

.A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. BEHIND
IT...FROM AROUND MID-MORNING TO MID-AFTERNOON ON
SUNDAY...NORTHWEST WINDS WILL INCREASE TO AROUND 30 TO 35
MPH...WITH GUSTS OF AROUND 40 TO 50 MPH.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065-
290445-
/O.NEW.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD
339 PM CDT SAT MAR 28 2015

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY. 

* TIMING...WINDS WILL INCREASE AROUND MID-MORNING...PEAKING AT
  MIDDAY AND DECREASING BY MID-AFTERNOON.

* WINDS...NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 TO
  50 MPH...ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MAYES
4 follow-up statements
070 
WWUS73 KOAX 290210
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
910 PM CDT SAT MAR 28 2015

...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA
ON SUNDAY...

.A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. BEHIND IT...
FROM AROUND MID-MORNING TO MID-AFTERNOON ON SUNDAY...NORTHWEST
WINDS WILL INCREASE TO AROUND 30 TO 35 MPH...WITH GUSTS OF AROUND
40 TO 50 MPH.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065-
291000-
/O.CON.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD
910 PM CDT SAT MAR 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CDT
SUNDAY...

* TIMING...WINDS WILL INCREASE AROUND MID MORNING...PEAKING AT
  MIDDAY AND DECREASING BY MID AFTERNOON.

* WINDS...NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 TO 
  50 MPH...ARE ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
286 
WWUS73 KOAX 290836
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 AM CDT SUN MAR 29 2015

...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA
TODAY...

.A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. STRONG
NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. WINDS THROUGH MID
AFTERNOON SHOULD BE IN THE 25 TO 35 MPH RANGE WITH GUSTS FROM
40 TO 50 MPH.

IAZ069-NEZ052-053-066-067-078-291815-
/O.EXA.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/
POTTAWATTAMIE-DOUGLAS-SARPY-LANCASTER-CASS-SALINE-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...LINCOLN...PLATTSMOUTH...CRETE...WILBER
336 AM CDT SUN MAR 29 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

* TIMING...WINDS WILL INCREASE AROUND MID MORNING...PEAKING AT 
  MIDDAY AND DECREASING BY MID TO LATE AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO
  50 MPH...ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ011-012-015>018-030>033-042-043-291815-
/O.EXT.KOAX.WI.Y.0005.150329T1300Z-150329T2100Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER
336 AM CDT SUN MAR 29 2015

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAKING AROUND MIDDAY
  AND DECREASING BY MID TO LATE AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO
  50 MPH...ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-NEZ034-044-045-050-051-065-291815-
/O.CON.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/
MONONA-HARRISON-SHELBY-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-
SEWARD-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...TEKAMAH...OAKLAND...LYONS...
DECATUR...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...SEWARD...MILFORD
336 AM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON...

* TIMING...WINDS WILL INCREASE AROUND MID MORNING...PEAKING AT 
  MIDDAY AND DECREASING BY MID AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO
  50 MPH...ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
210 
WWUS73 KOAX 291817
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
117 PM CDT SUN MAR 29 2015

...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA
THIS AFTERNOON...

NEZ011-012-015>018-030>033-042-043-292100-
/O.CON.KOAX.WI.Y.0005.000000T0000Z-150329T2100Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH...
ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS...
SCHUYLER
117 PM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN
  DECREASE AFTER 4 PM. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 
  50 MPH...ARE ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-NEZ034-044-045-050>053-065>067-078-292100-
/O.CON.KOAX.WI.Y.0005.000000T0000Z-150329T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-BURT-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...TEKAMAH...
OAKLAND...LYONS...DECATUR...FREMONT...BLAIR...DAVID CITY...
WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...CRETE...
WILBER
117 PM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN
  DECREASE AFTER 4 PM. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 
  50 MPH...ARE ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
349 
WWUS73 KOAX 292004
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
304 PM CDT SUN MAR 29 2015

...WIND ADVISORY CANCELED...

.WINDS HAVE FALLEN BELOW 30 MPH AND GUSTS ARE BELOW 45 MPH...AND
THE WIND ADVISORY HAS BEEN CANCELED.

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
065>067-078-292115-
/O.CAN.KOAX.WI.Y.0005.000000T0000Z-150329T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD...
MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER
304 PM CDT SUN MAR 29 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW 30 MPH...AND GUSTS HAVE DECREASED
BELOW 45 MPH. THE WIND ADVISORY HAS BEEN CANCELED ACROSS THE AREA.
NORTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE FOR A FEW MORE HOURS
THIS EVENING...WITH GUSTS UP TO 30 TO 40 MPH.

$$

MAYES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:35 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 28, 3:35 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CDT SAT MAR 28 2015

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 333 PM CDT SAT MAR 28 2015

ANOTHER FRONTAL PASSAGE MAY BRING LIGHT RAIN LATE TONIGHT...BUT
MILDER WEATHER IS ALREADY SHOWING ITSELF.  SUBJECTIVE 12Z UPPER AIR
ANALYSIS INDICATES PROGRESSIVE UPPER-LEVEL TROUGH AXIS IN THE
EASTERN US...WITH 500MB HEIGHT RISES FROM THE CENTRAL AND NORTHERN
PLAINS EAST TO THE GREAT LAKES. UPPER-LEVEL SHORTWAVE TROUGH WAS
NOTED IN BC/WA/OR...WITH 500MB HEIGHT FALLS UP TO 140M ASSOCIATED
WITH IT.  UPPER-LEVEL JET OF 100KT+ WRAPPED FROM THE BACK SIDE OF
THE EASTERN TROUGH AROUND ITS BASE...WITH UP TO 180KT AHEAD OF IT IN
NEW ENGLAND.  850MB TEMPERATURES WERE WARMING ACROSS THE
PLAINS...WITH STRONGEST TEMPERATURE GRADIENT NOTED FROM ND THORUGH
SD/ND/KS TOWARD OK.  CONUS WAS PARTICULARLY DRY AT 850MB FOR
MARCH...WITH ONLY ONE SITE IN WA /KOTX/ WITH A DEWPOINT EVEN ABOVE
0C.  SURFACE LOW AT 19Z WAS CENTERED IN SOUTHERN AB...WITH SURFACE
HIGH IN IL/IN...AND DECENT PRESSURE GRADIENT BETWEEN.

MAIN FORECAST CONCERNS ARE FRONTAL PASSAGE TONIGHT...WINDS
TOMORROW...AND POTENTIAL FIRE WEATHER ON MONDAY.  POTENT SHORTWAVE
IN THE PACIFIC NORTHWEST EARLIER TODAY IS PROGGED TO SLIDE ACROSS
THE PLAINS TONIGHT...WITH A COLD FRONT AND WITH THE POTENTIAL FOR
RAIN.  LOWER AND MID-LEVELS ARE QUITE DRY IN THE REGION...BUT WAVE
DOES SEEM STRONG ENOUGH TO GENERATE RAINFALL TONIGHT.  GIVEN THE
WEAK INSTABILITY /UP TO AROUND 200 J/KG MUCAPE AND WEAKLY NEGATIVE
LI/...HAVE MENTIONED PRECIPITATION AS SHOWERS RATHER THAN RAIN...BUT
DID KEEP OUT THUNDER MENTION AS INSTABILITY IS QUITE WEAK.  BEHIND
THE COLD FRONT...NORTHWEST WINDS INCREASE SUBSTANTIALLY FROM LATE
MORNING TO EARLY AFTERNOON...ESPECIALLY ALONG AND NORTH OF I-80.
HAVE LOWER CONFIDENCE IN SOUTHWARD EXTENT OF ADVISORY CRITERIA
WINDS...BUT DID ISSUE A WIND ADVISORY FOR THE NORTHWESTERN HALF OF
THE CWA FOR TOMORROW.  RELATIVE HUMIDITY WILL BE ON THE LOW SIDE IN
THE AFTERNOON...BUT BELIEVE IT WILL REMAIN ABOVE RED FLAG CRITERIA
OF 20% AND HAVE KEPT FIRE WEATHER HEADLINES OUT.

WARM AIR ADVECTION GETS GOING IN EARNEST FOR MONDAY AND TUESDAY.
SOUTHWEST WINDS ON MONDAY SHOULD ALLOW FOR GOOD MIXING...WITH HIGHS
IN THE 70S ACROSS THE AREA. WITH MID-LEVELS REMAINING DRY...DO THINK
CONDITIONS ON MONDAY COULD FLIRT WITH RED FLAG IN AT LEAST PARTS OF
THE AREA.  WILL NOT ISSUE A FIRE WEATHER WATCH JUST YET...BUT WILL
MENTION POTENTIAL IN THE HWO AS CONFIDENCE IS INCREASING FOR AT
LEAST VERY HIGH FIRE DANGER.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CDT SAT MAR 28 2015

COLD FRONTAL PASSAGE ON WEDNESDAY LOOKS MORE AND MORE LIKE IT WILL
OCCUR IN THE AFTERNOON TO EVENING...ALLOWING WARMING FOR ONE MORE
DAY AHEAD OF THE FRONT INTO THE CWA.  HAVE BOOSTED TEMPERATURES FOR
WEDNESDAY INTO THE MID TO UPPER 70S.  WITH MOISTURE FINALLY
RETURNING TO THE PLAINS AHEAD OF THE FRONT...INSTABILITY WILL
INCREASE THROUGH THE DAY.  IT IS MARCH...AND MOVING A COLD FRONT
INTO AN ADEQUATELY MOIST AND UNSTABLE AIRMASS IS USUALLY A
TRIGGER FOR THUNDERSTORMS. HAVE KEPT THUNDER WORDING FOR WEDNESDAY
AFTERNOON AND EVENING AND WILL CONTINUE TO MENTION IN HWO...THOUGH
SEVERE POTENTIAL IS STILL UNCERTAIN THIS FAR IN ADVANCE. FRONT IS
NOT TOO QUICK TO EXIT ON WEDNESDAY NIGHT...AND COULD SEE A
HEALTHY SPRING RAIN OF A QUARTER TO HALF INCH WITH THIS SYSTEM.

AFTER A DRY PART OF THURSDAY BEHIND THE FRONT...MODELS ARE
TRENDING TOWARD SOME KIND OF PRECIPITATION SPREADING ACROSS THE MO
VALLEY REGION ON THURSDAY NIGHT/FRIDAY ON THE COOL SIDE OF A MID-
LEVEL BOUNDARY THAT IS PROGGED TO LINGER IN KS/MO. GFS IS QUITE A
BIT COLDER THAN ECMWF/GEM AND WOULD POINT TOWARD FROZEN
PRECIPITATION /SNOW/ ON FRIDAY...BUT FOR NOW...HAVE LEANED WITH
MODEL BLENDS CLOSER TO MILDER ECMWF/GEM SOLUTIONS. PRECIPITATION
SHOULD EXIT BY FRIDAY NIGHT...LEAVING A DRY AND COOL SATURDAY.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1222 PM CDT SAT MAR 28 2015

VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST HALF OF THE TAF
CYCLE. A STRONG COLD FRONT WILL BE PUSHING THROUGH THE REGION
OVERNIGHT. JUST AHEAD AND BEHIND THIS BOUNDARY...A FEW MVFR CIGS
ARE POSSIBLE. DID THROW IN A PROB30 FOR LIGHT RAIN SHOWERS AT ALL
THREE SITES OVERNIGHT FOR A FEW HOURS ASSOCIATED WITH THIS
BOUNDARY. GUSTY NORTHWEST WINDS UP TO 30KTS ARE POSSIBLE BEHIND
THIS FRONT THROUGH THE END OF THE TAF CYCLE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 4 PM CDT SUNDAY FOR NEZ011-012-
     015>018-030>034-042>045-050-051-065.

IA...WIND ADVISORY FROM 10 AM TO 4 PM CDT SUNDAY FOR IAZ043-055-056.

&&

SHORT TERM...MAYES
LONG TERM...MAYES
AVIATION...KERN
Hazardous weather outlook, Mar 28, 4:05 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
405 AM CDT SAT MAR 28 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-282315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
405 AM CDT SAT MAR 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS MAY OCCUR OVER PARTS OF THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A COLD FRONT
MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.